MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. RESOLVE® LOCKING DRAINAGE; CATHETER, IRRIGATION

MERIT MEDICAL SYSTEMS, INC. RESOLVE® LOCKING DRAINAGE; CATHETER, IRRIGATION
Catalog Number RLC-10-038MB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that a drainage catheter was used on a patient for the treatment of cholecystitis.The insertion of the device seemed successful, however, during a scheduled procedure for the drain removal, clinical staff reported that this was particularly difficult to remove, particularly with the unlocking of the cap to release the drain.The patient subsequently attended the emergency department, and it was later identified that the patient had a gallbladder perforation.The patient undertook a laparotomy and was cared for in itu for 14 weeks.The instructions for use state that the resolve locking drainage catheter is not to be used in the biliary system.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
RESOLVE® LOCKING DRAINAGE
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key17680511
Report Number3010665433-2023-00073
Device Sequence Number7302284
Product Code GBX
UDI-Device Identifier00884450362969
UDI-Public00884450362969
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRLC-10-038MB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date09/04/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown